MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS MEDICAL ASD, INC. JELCO HYPODERMIC NEEDLE-PRO NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 4290
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: three sealed packages were received for investigation.A visual inspection of the hypodermic needles did not reveal any defects or anomalies.The samples were removed from the packages and the needle cannula length and gauge were verified.The bill of material for the supplied needle ne482 was reviewed and found to be compliant with iso6009.The customer also provided three pictures.One of the photos had representations of patented smiths medical needle-pro edge hypodermic needles.These products have a needle-pro affixed to the cannula.Product # 4290 uses needle component (ne482) and needle-pro (mp836) which is a smiths medical legacy needle-pro luer lock device and the two components can be separated at the luer connections.This finished good does not contain the smiths medical trademarked needle-pro assembly.All legacy needles have an orange needle-pro with varying-colored needle hubs to reflect the cannula length.Sm edge needle-pro needle products have different needle protection hues depending on the needle gauge.The assembly machines used to manufacture these two types of hypodermic needles are different tiromat designs.One is specific to the manufacture of edge products.Additionally, the tyvek package design created by smiths medical has a color code on the printed material which corresponds to the needle gauge.Based on these findings, this complaint could not be confirmed.No further action will be taken at this time.Complaint information will continue to be monitored for any new information or adverse trends and further actions will be taken accordingly.Dhr review found no discrepancies or anomalies relevant to the complaint.
 
Event or Problem Description
It was reported that there was an issue identified with the jelco needle-pro syringes 23g gauges.They have orange colored needle protection devices, which is associated with 25g needles.The photo of the needles in their packaging makes it difficult to distinguish their gauges.Upon closer inspection, after removing the needles from their packaging and covers, they found that the needles are blue.The nhs supply chain image shows that the needle protection should match the needle color.This discrepancy could lead to incidents with patients if the wrong needle is used.There was no human harm reported.

Brand Name
JELCO HYPODERMIC NEEDLE-PRO NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21118729
Report Number1217052-2025-00010
Device Sequence Number7436440
Product Code FMI
UDI-Device Identifier20351688046823
UDI-Public(01)20351688046823(17)270816(10)4320595
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923127
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4290
Device Lot Number4320595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown